Decoupled Energy Stable Schemes for a Phase-Field Model of Two-Phase Incompressible Flows with Variable Density

Chun Liu, Jie Shen, Xiaofeng Yang

Research output: Contribution to journalArticlepeer-review

52 Scopus citations

Abstract

We consider in this paper numerical approximations of two-phase incompressible flows with different densities and viscosities. We present a variational derivation for a thermodynamically consistent phase-field model that admits an energy law. Two decoupled time discretization schemes for the coupled nonlinear phase-field model are constructed and shown to be energy stable. Numerical experiments are carried out to validate the model and the schemes for problems with large density and viscosity ratios.

Original languageEnglish (US)
Pages (from-to)601-622
Number of pages22
JournalJournal of Scientific Computing
Volume62
Issue number2
DOIs
StatePublished - Feb 2014

All Science Journal Classification (ASJC) codes

  • Software
  • Theoretical Computer Science
  • Numerical Analysis
  • Engineering(all)
  • Computational Theory and Mathematics
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Decoupled Energy Stable Schemes for a Phase-Field Model of Two-Phase Incompressible Flows with Variable Density'. Together they form a unique fingerprint.

Cite this